How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bruce Your Own Question
Dr. Bruce
Dr. Bruce, Veterinarian
Category: Veterinary
Satisfied Customers: 17833
Experience:  15 years of small animal veterinary medicine
14018973
Type Your Veterinary Question Here...
Dr. Bruce is online now
A new question is answered every 9 seconds

My 40 lb Beagle Terrier mix I believe at about 20 of my 30

Resolved Question:

My 40 lb Beagle Terrier mix I believe at about 20 of my 30 mg. Armour Thyroid pills for Hypothyroidism. I found the bottle empty on the floor and three pills were around the bottle. What should I do?
Submitted: 6 years ago.
Category: Veterinary
Expert:  Dr. Bruce replied 6 years ago.

Hi,

 

Welcome to Just Answer. I would induce vomiting to help remove some of the medication from her system. To get your little one to vomit:

Three percent hydrogen peroxide is quite effective in making dogs vomit. Be sure to use three percent peroxide. Despite the label indicating that hydrogen peroxide is toxic, it is safe to give to dogs for this purpose. It is considered toxic since it induces vomiting and therefore does not stay in the body.

The appropriate dose of hydrogen peroxide is one teaspoon per 10 pounds of body weight. One teaspoon equals 5 cc or 5 ml. Once the hydrogen peroxide is given, walk your dog around or gently shake the stomach area to mix the peroxide with the stomach contents. Vomiting should occur within 15 to 20 minutes.



1 acute dose at this range, shouldn't see much of a problem. Maybe some tachycardia and or agitation.

Dr. Bruce and 4 other Veterinary Specialists are ready to help you
Customer: replied 6 years ago.
Dr. Bruce, I did as you suggested and gave Holly the Hydrogen Peroxide. She vomited within 5 minutes--3 times and I could see it was her dinner (and whatever else). She has since thrown up three more times but it has just been bile. I will keep an eye on her. At this point you do not think it is serious enough to take her to an emergency room? She is not acting strange or different at all. I thank you for your advice. I have only had Holly one month. She is a rescue dog, the second one I've had, and she is a sweetheart. I don't want anything to hurt her.

I appreciate this website. Thank you.

Kathleen Klann
Expert:  Dr. Bruce replied 6 years ago.

Kathleen,

 

At this point, I would pull up her food and water for 6 hours to let her stomach rest. After that she can have them back. She's going to be fine with this situation. There are a lot of other medications / toxins that she could get into that would be considered dangerous.

Dr. Bruce and 4 other Veterinary Specialists are ready to help you

Related Veterinary Questions